MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX427T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/11/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the complainant a progav had pressure adjustment failure postoperatively.The valve was implanted on (b)(6) 2017.It was noted that the pressure value could not be adjusted.It was revised on (b)(6) 2017 and was returned to the manufacturer.Further details were not provided.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: (description incoming product condition) we received the valve in the returnkit; the valve was not inserted in liquid and was sent dry.Results: first we want to point out that we received the valve dry in the kit (without liquid).The investigation of a dry valve is not significant because dry deposits of liquor and blood can affect the product performance.In spite of this, we still decided to investigate the valve.In the visual inspection of the valve, we could not detect any apparent damage.It was possible to adjust the valve up and down again in steps of 5 cmh2o.To prove if the brake function is fully in place we carried out a brake function test.The investigation has shown that the brake function is present.Further we carried out a permeability test.The investigation has shown that the valve is permeable.As a final step, we carried out a computer controlled test.Here the valve was tested in the lying position with a pressure range of 5 cmh2o.At the test teh opening pressure at the reference flow level of 5 ml/h is measured 13,53 cmh2o.The valve was working outside the tolerance (accepted tolerance of 5 +/- 2 cmh2o).On the basis of our investigation results we have detected an under-drainage instead of the suspected over-drainage.We suspect that deposits inside the valve may have affected the product performance.We have investigated the shunt assistant as well.The visual inspection revealed that there were no deformations or other abnormalities.The shunt assistant was tested in the same way for permeability.The test results showed that the valve was not penetrable.Because it was not penetrable, the computer controlled test measurement was not possible.Given the fact that during the treatment with shunts the following complications may arise (as described in the literature): infections, blockages caused by protein and/or blood in the cerebrospinal fluid (csf), over/under drainage, or in very rare cases, noise development, we decided to dismantle the valves.Inside the progav we have found apparent deposits or substances of protein.None were found in the shunt assistant.Based on our investigation results, we suspect that the found deposits could have affected the shunt system.No further actions required.The problem encountered is one of the known, unchanging risks of hc therapy with shunt implants.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
PROGAV 2.0 SYS W/SA20 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13047603
Report Number3004721439-2021-00831
Device Sequence Number1854939
Product Code JXG
UDI-Device Identifier04041906136970
UDI-Public4041906136970
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberFX427T
Device Catalogue NumberFX427T
Device Lot Number20031733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2017
Initial Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown